MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BROV 6.6FR S/L -SHT S; CHRONIC CATHETER

BARD ACCESS SYSTEMS BROV 6.6FR S/L -SHT S; CHRONIC CATHETER
Model Number 0600120
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Photos were provided for review.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Medical device - expiration date 08/2023.
 
Event or Problem Description
It was reported that approximately eleven days post chronic catheter placement for total parenteral nutrition (tpn), there was allegedly low flow rate in the catheter.Reportedly, imaging demonstrated good blood flow, no kinking of the catheter, and verified catheter tip position.It was further reported the catheter was removed and replaced.The patient was in the hospital for a prolonged period of time due to the tests and catheter replacement.The patient was discharged and is stable post catheter removal and replacement.
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of the dhr was performed.This lot was inspected per applicable finished production inspection procedures and it passed all inspections no nonconformance issues were found.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: one electronic photo was reviewed by daniel mcclellan (bdpi field assurance engineer).This photo was also attached to trackwise complaint file (b)(4).According to the complaint comments in the trackwise file for this complaint, the catheter hub near the top of the photo apparently is the alleged broviac catheter (addressed in this complaint) that replaced the originally implanted catheter (addressed in complaint (b)(4)).The catheter hub at the bottom of the photo, according to the complaint comments, belongs to a catheter, allegedly with an internal lumen diameter of 0.8 mm, that was used as a comparison.The proximal ends of both catheter hubs are oriented towards the camera and the openings to the interior lumens of both catheters can be seen.The opening to the interior lumen in the bottom catheter hub appears to be larger than the opening to the interior lumen in the top catheter hub.Both catheter hubs appear to be clean.Based on the photo review, a low flowrate in the catheter cannot be confirmed.One hickman s/l broviac catheter kit in unopened packaging and one electronic photo were returned for evaluation.The returned device is a sample from lot hucw1537 provided by the complainant facility, as the original device that was alleged was not available for return.Gross visual and functional evaluations were performed.Dimensional measurements of the returned and a photo review of the photo provided by the complainant were also performed.The investigation is inconclusive for low catheter flow rate, as the original sample was not returned and could not be evaluated.The interior lumen inner diameter and the luer adaptor inner diameter of the returned lot sample were measured.No measurements recorded during sample evaluation were confirmed to be out of specification.The returned device was observed to be patent to infusion and aspiration with no leaks observed during in-lab functional testing.The definitive root cause could not be determined based upon available information.However, the condition of the alleged device is unknown as the original device was not available for return.It is unknown if procedural and/or catheter maintenance issues contributed to the reported event.H10: g4, h4 h11: h3, h6 (results, conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BROV 6.6FR S/L -SHT S
Common Device Name
CHRONIC CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9291232
Report Number3006260740-2019-03496
Device Sequence Number2448867
Product Code LJS
UDI-Device Identifier00801741051715
UDI-Public(01)00801741051715
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600120
Device Catalogue Number0600120
Device Lot NumberHUCW1537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2019
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TOTAL PARENTERAL NUTRITION; TOTAL PARENTERAL NUTRITION; TOTAL PARENTERAL NUTRITION
Outcome Attributed to Adverse Event Hospitalization;
Patient Age10 YR